Take Cough Medicine After Taking Fever Medicine In Children?
, I want to ask. For a child aged 2 years, after taking the fever medicine (bodrexin) then taking cough medicine, how many hours is it safe? Thank you in advance.
Hi Yudith. Thank you for asking HealthReplies.com.
Bodrexin is a drug used to relieve pain, fever and inflammation for children that is sold over the counter without a doctor's prescription. This drug contains acetosal (acetyl salicylic acid / aspirin) which acts to inhibit the cyclooxygenase enzyme (COX-1 and COX-2), so that the synthesis of prostaglandins that cause pain and inflammation (inflammation) can be inhibited. The administration of drugs in children must be carried out with great care. Consumption of this drug is not recommended in several situations such as:
Patients with a history of allergies to aspirin / acetosal, ibuprofen and NSAIDs Have a history of stomach ulcers Have liver and kidney problems Do not use these drugs to treat children with viral conditions such as flu or chickenpox (varicella) because it has been proven that aspirin consumption in children Children can increase the risk of developing Reye's syndrome (a condition of swelling of the brain and liver). Cough can be divided into dry cough and cough with phlegm, where the treatment will also be different. For coughs with phlegm, sputum thinners (expectorants) will be given to help expel phlegm, while in dry coughs or non-productive coughs, cough suppressants will be given (antitussive).
Coughing in children can be caused by several factors such as respiratory infections, asthma, GERD (stomach acid that flows back into the esophagus), allergic rhinitis, and exposure to dust and smoke. To answer your question, the safe distance to take bodrexin drugs and cough medicines that you did not mention is a bit difficult. However, you should give a minimum interval of two hours and if you have any doubts about this, ask the pharmacy where you got it or consult a doctor if the cough for more than three weeks does not go away or even gets worse, there is shortness of breath and weight loss. May be useful. Best regards, Dr. Shirly